4 days after my 2nd Shingrix vaccination, I suddenly developed intense peripheral neuropathy in both feet…for the first time in my life…anyone else?
Interested in more discussions like this? Go to the Neuropathy Support Group.
@memomsloan, I'm not sure if any healthcare system gathers data on the Shingrix vaccine. I did participate in a Mayo Clinic flu vaccine study in 2018 that was to see how the current flu vaccine effects the elderly ☺ but I don't think they share that data with the public. The CDC does track that kind of data though. Here's some information that you may not have seen already.
New CDC Report Shows Serious Adverse Effects are Rare With Shingles Vaccination (Feb 2019)
CDC – Shingles (Herpes Zoster) Vaccines — https://www.cdc.gov/vaccinesafety/vaccines/shingles-herpes-vaccine.html
Jump to this post
@memomsloan and @johnbishop adverse reaction to vaccinations can be reported to the CDC. Information on how to do that is available at https://www.cdc.gov/vaccinesafety/ensuringsafety/monitoring/vaers/index.html
I wanted to update everyone. My doctor seems to be away this week but thanks to a portal, I was able to see the latest cbc blood results and clinician's note. My neutrophil count is now only slightly elevated and doctor noted "not concerning at this point". It HAS come down to only slightly elevated, so that's reassuring. I have also noticed less tingling in hands.I have had a lot of health stress over the past few months and should state that this tingling could be down to many other factors, like maybe even stress. I did find the timing odd. Perhaps the less elevated neutrophil/lymphocyte ratio, the less frequent and severe tingling and the increased timing since having the second dose of Shingrix vaccine (a month out now) are related. Or maybe not. I contacted the pharmacist where I had the vaccine, and she was extremely willing to hear my concerns and urged me to talk to my doctor about completing a CDC adverse reaction form, which I will ask doc about upon her return. (I had first dose at doc's). I will also follow up with the pharmacist to let her know these CBC results too.
You may be interested in this article:
– Vaccines for adults: Which do you need? https://www.mayoclinic.org/healthy-lifestyle/adult-health/in-depth/vaccines/art-20046750
I have been surfing this site for info re ShingRix. Immediately after my first ShingRix, on March 12, 2019, I had what I thought were to be symptoms or Restless Leg. It was five months, a sleep study, and a myriad of blood tests before a neurologist did an EMG and said I have Idiopathic sensory neuropathy of unknown etiology. I don’t feel it has progressed beyond my toes and lower legs. I am taking Gabapentin, 600 mg at bedtime and Amitriptyline 25mg at 6 p.m. I have never increased this. I sleep well 95% for the time, do have a hard time getting up early in the morning, but do not feel the need for a nap during the day. One of my immune test results is a bit off but no treatment for this located. Based on my history, I am unwilling to have the 2nd ShingRix. Yoga helps a lot. My balance is good as is my gait. Any thoughts? Thanks from this 77.5 yr old female.
Just had a friend tell me yesterday that one month after the first Shingrix shot, she developed shingles, It has been a mild case and a pharmacist/family member, recommended she be sure to get the 2nd shot but at 6 months to a year later…not too close to the first one. So many varying pieces of info out there.
Shingrix is not a live vaccine. Therefore, one cannot develop shingles from it, although there are a number of allergic reactions that can develop, including a rash, which may be what happened to your friend. Or, she may just have coincidentally developed shingles. The fact that it was a "mild case" may be due to the fact that she had been partially vaccinated.
She should get the second shot as suggested.
I got the second Shingrix shot on Jan.10, 2020 and developed pretty severe peripheral neuropathy in both feet and somewhat all over 4 days later. I've been on Gabapentin and now Pregabalin since then. Can't go without it unfortunately. Has really impacted my quality of life in a big way. Side effects of meds have made me less motivated. Retiring this year as a result. Haven't read all the above comments but wondering if any connections have been made between Shingrix and PN or if anyone is even looking into it?
Sorry to hear about your neuropathy from the shingles shot, or Shingrix. I am not familiar with those shots, have not had one myself. It's amazing all the things I am learning that can cause neuropathy. It certainly makes me much more wary of just blithely going forward into medical procedures, tests, whatever they want to throw at you. Welcome to Mayo Connect. You will find a lot of info on this site and a lot of compassionate and very well informed PN sufferers here. Can I ask, did you get diagnosed with PN based upon any testing by your doctor? What kind of symptoms have you had? And it sounds like the Gabapentin and Lyrica have been helping? What made you switch from Gaba to Pregaba? Did Gabapentin stop working? Best, Hank
Hi @jonnyd Sorry to hear of your complications from the second Shingrix vaccination. Did you have any problems with the first? I am assuming you got the intramuscular injection in the upper arm. Did you feel any burning at the time of the injection? There are dangers, although rare, in receiving an intramuscular injection regardless of the medication. Discuss the possible causes with your physician. The neuropathy may have been caused by the needle of the injection and NOT the medication Shingrix. Toni
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In